PEM Source

Your source for all things Pediatric Emergency Medicine

1

Question: Tox

(Click the link to comment and to vote – voting not working through email, sorry!)

You are seeing a 15yo patient with past psychiatric history who takes escitalopram (Lexapro) and quetiapine (Seroquel) for nausea and vomiting. You give the patient a dose of ondansetron (Zofran) and an IV fluid bolus, then discharge him home with a prescription for ondansetron. His parent gives him diphenhydramine (Benadryl) before bed to help him fall asleep. He becomes upset and overdoses on one of the medications in the home. 

Which of the drugs available is associated with severe QTc prolongation in overdose?
8 votes
CardiologyTox

pemsou5_wp • March 2, 2021


Previous Post

Next Post

Comments

  1. Kelly March 2, 2021 - 10:15 pm Reply

    E) All of the above
    All of the drugs listed are associated with severe QTc prolongation in overdose. Others include: amitriptyline, bupropion, citalopram, doxepin, haloperidol, imipramine, nortriptyline, sotalol, and trazadone. (Campleman SL, Brent J, Pizon AF, Shulman J, Wax P, Manini AF; Toxicology Investigators’ Consortium (ToxIC). Drug-specific risk of severe QT prolongation following acute drug overdose. Clin Toxicol (Phila). 2020 Dec;58(12):1326-1334. doi: 10.1080/15563650.2020.1746330. Epub 2020 Apr 7. PMID: 32252558)

Leave a Reply

Your email address will not be published / Required fields are marked *